MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Catalog Number 21AGFN-756
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 21mm regent aortic mhv,flex c uff was selected for an implant.During the procedure, the holder handle was fully inserted into the orifice at a 90 degree angle and there was no resistance felt when rotating the valve.The valve fractured inside the patient at the time of implantation and was recovered from the patient.Device had to be replaced by another 19mm regent aortic mhv,flex c uff.No anatomical damage is reported in the patient.The patient is stable.
 
Additional Manufacturer Narrative
An event of a dislodged leaflet was confirmed.The device was returned to abbott for investigation; one leaflet was dislodged and fractured, and the other leaflet remained properly inserted into the orifice.There was no evidence of material defect in the carbon coating that may have caused or contributed to the fractured leaflet.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and that the product met all defined manufacturing specifications.The cause of the reported event could not be conclusively determined but is consistent with some external force being applied to the valve, which overstressed the carbon material.There is no indication of a product quality issue with regard to manufacture, design, or labeling.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17436134
Report Number2135147-2023-03351
Device Sequence Number20541705
Product Code LWQ
UDI-Device Identifier05414734005975
UDI-Public05414734005975
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21AGFN-756
Device Lot NumberC00010774
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight65 KG